It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


[QUOTE=lymphpre;4254671]I have been off prednisolone since January, after taking it every day for 18 months. I have been suffering extreme fatigue for about a year, which started after reducing my prednisolone from 30mg to 20mg. Now I have tapered off prednisolone completely, but remain extremely tired. Two recent blood tests have shown my 9 am cortisol levels to be low. How should this be addressed? Is this something that might recover?[/QUOTE]

Hello,

I am going through the same thing you are or have gone through. I am almost off the prednisone and have been taking it since Feb of 08. My cortisol levels are low..I just saw this thread and was wondering how you were doing? Are you on any meds for your cortisol levels being low?

Lisa
do u have Addison's Disease? How in the world did u get off Prednisone if so? Ive taken it for 10 years, and Im still feeling horrible. Would like any advice u can offer. do u take some other kind of cortisol? Im near death if I even skip 1/2 of daily dosage.
[QUOTE=kim325;4298554]do u have Addison's Disease? How in the world did u get off Prednisone if so? Ive taken it for 10 years, and Im still feeling horrible. Would like any advice u can offer. do u take some other kind of cortisol? Im near death if I even skip 1/2 of daily dosage.[/QUOTE]

Well first of all I am so glad I found your post and we can help each other out :)

This endo I saw in June just started on me that the reason I had adrenal problems ( secondary adrenal insufficiency) was because of the prednisone use.I am on prednisone for my breathing problems which has helped me out alot. I told him I COUDN'T GET OFF OF IT, but he insisted that I needed to. He wanted me to go from 20mg daily to 5mg in a month. I didn't. I went down to 10, not 5 but I feel so sick. I cannot get out of bed and I told him when I saw him on Thursday that I was so sick. NOW HE WANTS ME DOWN TO 5 MG. But in my 24 hr urine my cortisol levels were really low. So I asked him, if they are low with my 10mg daily whats gonna happen when I am not on anything? He said that he would deal with that later. He then said the maximum dose of prednisone he was gonna keep me on was 4mg... I kept telling him like I feel like I am not gonna make it. He told me that If I got off of the prednisone cold turkey that I could go into adrenal crisis, so I needed something in my system. So if I feel stressed or sick I need to double up on my prednisone, WELL HE IS STRESSING ME OUT :D So when I read your thread, I was wondering how you were doing. But in reality I feel real sick. I just feel like I am getting worse seeing him. And right now he doesn't have me on any other type of cortisol. On Aug 30th, I see him again, but seriously I just don't know if I will make it that long.

So how are you doing?
I believe that normal replacement values (what the body needs with no adrenal function) is 7 mg prednisone, or 30 mg hydrocortisone, daily. but everyone is different, some need more some need less, must listen to your body.
I have been on and off prednisone , (mostly on) for the last couple of years because of my asthma. I am an RN and have studied everything regarding steroids I know the longer you're on them they start to depress the adrenal glands If it continues too long then the adrenal glands shut down and will not produce any cortisol again. I developed chronic pancreatitis from lithotrypsey for a kidney stone. This has added a nother stress to my body. Realize that all stress take a part in using our cortisol The body cannot tell the difference between good or bad stresses. Chronic conditions keep our bodies depleted of cortisol so when we get sick we need supplements to get through. So since I have developed the pancreatitis its been very difficult to get off the prednisone. I have been off the prednisone for 2 weeks now and sleep most of the day and night. Evry joiny aches and my pain in my pancreatitis is flaring and my asthma is flaring. I had no choice but to start back on prednisone and I'm facing the fact that I may have to take them the rest of my life. I hate it. I have gained so much weight. I have severe osteoporosis from prednisone use as well as diabetes I also have cataracts in both eyes. I appreciate the anger and disappointman all of you are going through Please if any of you start any new therapies please report it this thread God bless all of you, Patty:angel::angel::angel:





All times are GMT -7. The time now is 04:25 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!